Hail, Crook
- When
- June 18, 2:11 AM MST
- Where
- Crook County, Moorcroft
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.270, -104.950
A severe thunderstorm moved across Crook County during the early morning hours and produced quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm moved across Crook County during the early morning hours and produced quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 18, 2:00 AM MST, 11 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 AM MDT WED JUN 18 2008 .DISCUSSION...UPPER LEVEL RIDGE CONTINUES TO NOSE INTO THE CENTRAL US WITH SEVERAL WAVES MOVING OVER THE TOP OF THE RIDGE. ELONGATED SURFACE TROUGH STRETCHING FROM EASTERN MONTANA INTO FAR NORTH CENTRAL COLORADO. CURRENT WAVE MOVING THROUGH THE RIDGE IS SPARKING SEVERAL THUNDERSTORMS ACROSS SOUTHEASTERN MONTANA...NORTHEASTERN WYOMING...AND INTO NORTHWESTERN SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO CONTINUE THEIR SOUTHEASTWARD TRACK THROUGH THE CWA EARLY THIS MORNING...AS HAS BEEN THE CASE THE PAST FEW MORNINGS. ANOTHER WAVE MOVES THROUGH THE RIDGE THIS AFTERNOON ALLOWING FOR A REPEAT OF YESTERDAY. ONCE AGAIN CAPE AND SHEAR LOOK STRONG ENOUGH FOR SOME SEVERE STORMS WITH LARGE HAIL AND A POSSIBLE TORNADO. TODAY APPEARS TO BE THE BEST CHANCE FOR WIDESPREAD SEVERE WEATHER FOR THE NEXT FEW DAYS. FOR THURSDAY AND FRIDAY...THUNDERSTORMS STILL EXPECTED ACROSS THE AREA AS SEVERAL WAVES MOVE THROUGH THE FLOW. THURSDAYS FLATTENED RIDGE BEGINS TO REBUILD ACROSS THE ROCKIES ON FRIDAY. INSTABILITY LOOKS BEST ACROSS WYOMING AND WESTERN SOUTH DAKOTA THURSDAY AND INSTABILITY AXIS SHIFTS SLIGHTLY EASTWARD FOR FRIDAY. ONCE AGAIN SOME SEVERE WEATHER IS EXPECTED...NOT AS WIDESPREAD AS TODAY HOWEVER. TEMPS SHOULD REMAIN AROUND TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE END OF THE WEEK. EXTENDED...AN UPPER LEVEL RIDGE WILL DOMINATE THE WX FROM SATURDAY THRU MONDAY. A SERIES OF S/WS MOVING THRU THIS RIDGE WILL BRING A DAILY CHC OF AFT AND EVENING SHWS/TSTMS TO THE REGION. THE UPPER RIDGE WILL BEGIN TO MOVE EAST ON TUESDAY AS THE NEXT UPPER TROF BEGINS TO EFFECT THE REGION WITH A CONTINUED CHC OF SHWS/TSTMS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THRU THE PERIOD. && .AVIATION...VFR CONDS WILL CONTINUE THROUGH THE FCST PERIOD. SCT SHWS/TSTMS WILL CONTINUE THRU MUCH OF THE NIGHT AS A S/W APPROACHES AREA FROM NORTHWEST. AN ISOLATED SVR STORM IS POSSIBLE ACRS NERN WY AND NWRN SD THRU 08Z. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 230 PM MDT TUE JUN 17 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-181300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 230 PM MDT (330 PM CDT) TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER NORTHEASTERN WYOMING...ALONG WITH OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AS AN UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN PLAINS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...THOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE... PARTICULARLY OVER NORTHEASTERN WYOMING INTO SOUTHWEST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON WEDNESDAY... WITH THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ACROSS NORTHEASTERN WYOMING...ALONG WITH OVER WESTERN AND CENTRAL SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. THE THREAT FOR THUNDERSTORMS CONTINUES INTO THURSDAY. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE...PARTICULARLY OVER NORTHEAST WYOMING...AND PORTIONS OF WESTERN SOUTH DAKOTA SOUTH AND WEST OF A LINE FROM BUFFALO TO KADOKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEASTERN WYOMING AND SOUTHWEST SOUTH DAKOTA THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
311 AM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM HAIL MOORCROFT 44.27N 104.95W
06/18/2008 E1.00 INCH CROOK WY LAW ENFORCEMENT
&&
LCZEPYHAThe Rapid City radar (KUDX), 170 km away, was scanning. The volume nearest the first event began at 09:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95090.